Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 384, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 29, 2008, 7:14 PM EDT for Douglas County, Fulton County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2008, 7:14 PM EDT (23:14 UTC)
- Expired
- Jun 29, 2008, 8:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 28 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 292314
SVRFFC
GAC097-121-300000-
/O.NEW.KFFC.SV.W.0384.080629T2314Z-080630T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT SUN JUN 29 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 800 PM EDT
* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CHAPEL HILL TO 7 MILES SOUTH OF MCWHORTER...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PALMETTO...FAIRBURN...UNION CITY...EAST POINT...COLLEGE PARK AND
HAPEVILLE.
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THESE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3375 8477 3371 8434 3366 8434 3364 8435
3364 8445 3356 8446 3350 8461 3351 8465
3351 8483 3358 8481 3358 8490
TIME...MOT...LOC 2314Z 267DEG 39KT 3368 8465 3351 8478
$$1 follow-up statement
000
WWUS52 KFFC 292358
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT SUN JUN 29 2008
GAC097-121-300005-
/O.EXP.KFFC.SV.W.0384.000000T0000Z-080630T0000Z/
DOUGLAS GA-FULTON GA-
755 PM EDT SUN JUN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON AND
DOUGLAS COUNTIES EXPIRES AT 800 PM EDT...
AT 752 PM EDT...THE LINE OF THUNDERSTORMS THAT EARLIER PROMPTED THE
WARNING HAS MOVED SOUTHEAST INTO COWETA...CLAYTON...AND FAYETTE
COUNTIES. SEVERE WEATHER IS NO LONGER EXPECTED IN FULTON COUNTY AT
THIS TIME. LIGHT TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING WILL CONTINUE FOR ANOTHER 30 MINUTES...ESPECIALLY IN THE
SOUTHERN PART OF THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SUNDAY EVENING FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3375 8477 3371 8434 3366 8434 3364 8435
3364 8445 3356 8446 3350 8461 3351 8465
3351 8483 3358 8481 3358 8490
TIME...MOT...LOC 2355Z 267DEG 39KT 3370 8412 3353 8425
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:20 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 29, 6:20 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 620 PM EDT SUN JUN 29 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ANOMALOUS DEEP UPPER TROUGH IN THE NE U.S. DRIVING AN UNUSUALLY STRONG EARLY SUMMER COLD FRONT INTO THE SE U.S. THIS WILL COMBINE WITH ABUNDANT LOW-LEVEL MOISTURE AND INSTABILITY TO BRING SHRA/TSRA TO THE CWA NEXT 12 HOURS AND TO THE FAR SOUTHERN PART OF THE CWA INTO MON. MAIN CONCERN FOR SHORT TERM...FIRST PERIOD...IS THREAT FOR SHRA/TSRA AND THREAT FOR SEVERE. GIVEN THE FRONT...PROGGED INSTABILITY OF 2000 J/KG CAPE...LIS TO -4...AND BETTER THAN NORMAL LOW-LEVEL WIND FIELDS FOR THIS TIME OF YEAR...30-35 KT WESTERLY LOW-LEVEL WINDS CENTRAL GA...THREAT FOR SEVERE APPEARS TO BE BETTER THAN JUST THE NORMAL ISOLD DIURNAL PULSE VARIETY. HOWEVER...EXTENSIVE LOW/MID CLOUDS INTO EARLY AFTERNOON ACROSS MUCH OF THE CWA LEFT THE AREA MORE STABLE THAN RECENTLY AND HAS SO FAR LIMITED SHRA/TSRA DEVELOPMENT AND EQUALLY INTENSITY. CLOUDS BEGAN TO BREAK OUT 17-18Z AND DEVELOPMENT OF SHRA/TSRA BEGAN AT THAT TIME. TWO AREAS OF INITIAL DEVELOPMENT NOTED...ONE AHEAD OF THE FRONT IN N AL/N GA...THE FRONT OF WHICH APPEARS TO BE ALONG A BNA-GWO LINE AT 18Z...AND ANOTHER IN CENTRAL AL WHICH IS PUSHING INTO SC GA. THIS IS WHERE THE MOST HEATING OCCURRED EARLIER. AIR MASS APPEARS TO BE QUITE TROPICAL AND SATURATED AND SO FAR THIS HAS LIMITED SEVERE POTENTIAL. 12Z FFC SOUNDING SHOWED THE AIR MASS WAS ACTUALLY QUITE A BIT MORE STABLE THAN AT THIS TIME YESTERDAY. NONETHELESS...THE THREAT FOR SVR EXISTS GIVEN THE BETTER THAN NORMAL DYNAMICS FOR THIS TIME OF YEAR AND A SVR WATCH HAS BEEN ISSUED UNTIL 01Z. STILL THINKING THAT SEVERE WILL BE ISOLD OVERALL. MOST OF THE SIGNIFICANT ACTIVITY WILL OCCUR PRIOR TO THE 00Z ZONE INITIALIZATION TIME...BUT WILL NEED TO HOLD ONTO AT LEAST HIGH CHANCE POPS UNTIL 06Z...ESPECIALLY ACROSS THE SE HALF OF THE CWA. MUCH DRIER AIR BEGINS TO FILTER INTO THE CWA FROM THE NW AFTER 06Z. SOME LOW POPS WARRANTED ACROSS THE SE PART OF THE CWA AFT 06Z AS FRONT DRIFTS INTO THAT AREA. FOR MON...SOME MOISTURE LINGERS ACROSS THE EXTREME SE PART OF THE CWA AS THE FRONT LINGERS IN THAT AREA. UPPER SUPPORT TO PUSH THE SYSTEM OUT OF THE AREA UNUSUALLY STRONG FOR THIS TIME OF YEAR AND MODELS IN GOOD AGREEMENT ON THIS. THUS...AFT 00Z TUE...WILL REMOVE POPS FROM THE ENTIRE CWA FOR THE REMAINDER OF THE SHORT TERM. MAV MOS...AS HAS OFTEN BEEN THE CASE RECENTLY...APPEARS TO BE WAY TOO COOL FOR MIN TEMPS TONIGHT. WARMER MET MOS APPEARS MORE REASONABLE...SO HAVE DEFINITELY LEANED IN THAT DIRECTION. CLOUD COVER TONIGHT WILL RESULT IN FAIRLY UNIFORM AND MILD LOW TEMPS. FOR MON...SUNSHINE NORTH WILL OFFSET COOLER/DRIER AIR MASS. CLOUD COVER SOUTH WILL HOLD TEMPS DOWN THERE. TEMPS MON SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL. FOR THE REMAINDER OF THE SHORT TERM TEMPS...FEEL THAT MAV MOS WAY TOO COOL FOR MIN TEMPS TUE-WED AND INCONSISTENT WITH GRIDDED MOS DATA. HAVE WARMED ALL AREAS SEVERAL DEGREES. JUST DO NOT SEE LOWS IN THE LOW 50S AROUND JULY 1ST. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE MID PART OF THE WEEK APPEARS TO BE A REPEAT OF LAST WEEKS PATTERN WITH A UNUSUALLY DRY AIR MASS PRESENT OVER THE REGION TUE-WED AS THE POLAR VORTEX ONCE AGAIN BECOMES ANOMALOUSLY DEEP FOR SUMMER. HOWEVER...MOISTURE RETURNS IN EARNEST FOR THE LATER HALF OF THE EXTENDED. THE NE U.S. UPPER TROUGH LIFTS OUT AND THE BERMUDA RIDGE AND UPPER SUBTROPICAL RIDGE BECOME FIRMLY ESTABLISHED ACROSS THE SE U.S. WEAK LOW PRESSURE DEVELOPS OVER THE MID SOUTH BETWEEN THE SW U.S. UPPER HIGH AND THE UPPER HIGH OFF THE SE U.S. COAST. THIS PUTS THE MID SOUTH AND SE STATES IN A VERY MOIST...TROPICAL FLOW. SUPPORT IS BETTER THAN NORMAL FOR SCATTERED TO WIDESPREAD SHRA/TSRA DURING THE LATER HALF OF THE WEEK. FOR NOW HAVE STOPPED AT 40 PERCENT POPS GIVEN DAY-TO-DAY UNCERTAINTY...BUT THUNDERSTORMS APPEAR TO BE A GOOD BET...STARTING IN CENTRAL AREAS THU...AND ALL AREAS FRI-SUN. THE NEXT ADVERTISED FRONT AT THIS POINT APPEARS TO BE HELD UP WELL NORTH OF THE CWA...SO SHOULD NOT IMPACT THE FORECAST AT THIS TIME. TEMPERATURES WILL CREEP BACK CLOSER TO NORMAL VALUES. HIGH HUMIDITY WILL RESULT IN INCREASINGLY WARM...MUGGY NIGHTS...BUT DAYTIME TEMPS WILL GENERALLY BE HELD INTO THE UPPER 80S AND LOWER 90S. AGAIN...MEX MOS MIN TEMPS TOO COOL DURING THE LATER PERIODS GIVEN TROPICAL AIR MASS PROGGED OVER THE AREA. && .AVIATION... SCATTERED TO NUMEROUS SHOWERS AND TSTORMS ACROSS THE COUNTY WARNING AREA THIS AFTERNOON...AHEAD OF COLD FRONT PUSHING ACROSS CENTRAL TN/NW ALABAMA. LINE OF T-STORMS (SOME STRONG) PUSHING ACROSS NORTHWEST GA TIMED TO REACH METRO ATL AREA BETWEEN 23-00Z. CIGS IN THE MVFR TO LOW VFR RANGE SHOULD CONTINUE THROUGH THE EVENING AS SHOWERS AND TSTORMS TRANSLATE ACROSS THE AREA. LOOK FOR WIDESPREAD CIGS IN THE 15 TO 25 HUNDRED RANGE TO SETTLE IN AFTER MIDNIGHT. WILL END PRECIP CHANCES ACROSS THE NORTH TONIGHT BETWEEN 03 TO 04Z...THEN ACROSS CENTRAL TAF SITES 06 TO 07Z. SOUTHWEST TO WEST WINDS GENERALLY 10 TO 15 KTS THIS EVENING...BUT GUSTY IN AND AROUND STORMS. WINDS MORE WESTERLY MONDAY. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 86 63 87 62 / 50 10 0 0 0 ATLANTA 69 85 65 86 65 / 50 10 0 0 0 BLAIRSVILLE 64 80 58 82 58 / 40 10 0 0 0 CARTERSVILLE 66 85 60 86 59 / 40 10 0 0 0 COLUMBUS 71 88 66 91 66 / 60 10 0 0 0 GAINESVILLE 67 85 63 85 64 / 50 10 0 0 0 MACON 72 87 65 91 64 / 60 10 0 0 0 ROME 66 86 61 86 61 / 30 10 0 0 0 PEACHTREE CITY 69 85 61 86 60 / 50 10 0 0 0 VIDALIA 73 88 69 90 68 / 60 30 20 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 28, 11:15 PM EDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1115 PM EDT SAT JUN 28 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1115 PM EDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...OVERNIGHT SATURDAY NIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN MOUNTAINS TONIGHT...WHILE A WEAK UPPER LEVEL DISTURBANCE PASS OVERHEAD. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA OVERNIGHT...AS A WEAK SURFACE TROUGH MEANDERS ACROSS NORTH GEORGIA AND A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. INSTABILITIES WILL BE WEAK...SO THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.
In the hours before
Special weather statement, Jun 29, 6:25 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT SUN JUN 29 2008 GAZ049-050-061-292315- 625 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HANCOCK...GREENE AND MORGAN COUNTIES UNTIL 715 PM EDT... AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MADISON TO 7 MILES SOUTHWEST OF DEVEREUX... MOVING EAST AT 26 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS HANCOCK...GREENE AND MORGAN COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MADISON...DEVEREUX...BUCKHEAD...SHOULDERBONE... SPARTA...GREENSBORO...CULVERTON AND VEAZEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 29, 6:33 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 WNW HOLLY SPRINGS 34.19N 84.55W
06/29/2008 CHEROKEE GA PUBLIC
SHINGLES BLOWN OFF ROOF. LIMBS DOWN. UMBRELLA BLOWN OFF
PATIO.
&&
SNELSONSpecial weather statement, Jun 29, 6:43 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 643 PM EDT SUN JUN 29 2008 GAZ022-034-292330- 643 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN GWINNETT AND FORSYTH COUNTIES UNTIL 730 PM EDT... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM DREW TO 8 MILES WEST OF BERKELEY LAKE...MOVING EAST AT 25 MPH. WINDS OF 40 TO 45 MPH ARE LIKELY WITH THESE THUNDERSTORMS. THIS MAY BLOW DOWN SOME SMALL OR WEAK TREES AND POWER LINES IN THE AREA. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 29, 6:46 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST ALPHARETTA 34.07N 84.27W
06/29/2008 E60 MPH FULTON GA PUBLIC
&&
SNELSONSpecial weather statement, Jun 29, 7:09 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 709 PM EDT SUN JUN 29 2008 GAZ074-076-085-086-098-113-292345- 709 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TOOMBS...TREUTLEN... JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 745 PM EDT... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DAVISBORO TO CEDAR CROSSING...MOVING EAST AT 33 MPH. WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS TOOMBS... TREUTLEN...JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ZAIDEE...MEEKS...ADRIAN...NORRISTWON...VIDALIA... COVENA...SANTA CLAUS...KITE...DAVISBORO...AND LYONS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 29, 7:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 710 PM EDT SUN JUN 29 2008 GAZ023-034-300000- 710 PM EDT SUN JUN 29 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN GWINNETT AND SOUTHERN HALL COUNTIES UNTIL 800 PM EDT... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM FLOWERY BRANCH TO LILBURN...MOVING EAST AT 30 MPH. WINDS OF 40 TO 45 MPH ARE LIKELY WITH THESE THUNDERSTORMS. THESE WINDS WILL BE SUFFICIENT TO BLOW DOWN WEAK OR SMALL TREES AND POSSIBLY POWER LINES. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:36 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 39 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor | 32 min |
| Jun 29, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 51 min |
| Jun 29, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 34 min |
| Jun 29, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 48 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 44 min |
| Jun 29, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 51 min |
| Jun 29, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 45 min |
| Jun 29, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 36 min |
| Jun 29, 6:26 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 33 min |
| Jun 29, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 41 min |
| Jun 29, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 39 min |
| Jun 29, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.